Diagnosis - 5ARI Withdrawal Syndrome (5ARI-WS)


#1

Tuesday I went to Dr. Endocrinologist Daniele Santi who, along with Cosimo Melcangi, studying Post-Finasteride syndrome (PFS) and to get a diagnosis. Here is my document:

Investigations regarding Post-Finasteride syndrome.
About 9 months ago take Venoruton (Oxerutin) and Reparil gel (Escin and diethylamine salicylate) used for penile ecchymoses. The therapy was performed for a few days due to the appearance of cutaneous alterations on the penis and suspended due to the appearance of likely anxious symptoms. Also appearance of erective deficit associated with complex symptomatology, in part similar to that reported in the post-finasteride syndrome. Furthermore, reduction in the volume of the ejaculate and reduction of desire. Treatment with PDE5 inhibitors was performed as needed, but without benefit, but only with the appearance of side effects. On the whole, the patient has been complaining for about 9 months of a reduction in mood, anxiety, substantially constant asthenia, visual impairment (reduction in vision), hearing loss, and skin alterations. He reports a weight loss (about 20 kg in 3 months) without combining in the diet. In addition, widespread and constant joint pain appears. He suspended physical activity due to his inability to perform it (previous intense anaerobic activity).

In June 2018 performed penile doppler without pharmacological stimulation (systolic speed 32 cm / sec) For this problem, he said:

  • Benerva (Vitamin B1), with worsening of symptoms
  • DiBase 50000 U (Vitamin D3) on one occasion, about 3 days ago, with further worsening of physical symptoms

Tests: -

  • 07/2018: LH 5.0, FSH 5.6, total testosterone 4.59 ng / ml, free 17 pg / ml, estradiol 29, PRL 11.79 -
  • 08/2018: cortisol 18.6 mcg / dl, DHEAS 192 mcg / dl, LH 2.9, FSH 4.1, Total testosterone 4.94 ng / ml, Free 24.8 pg / ml, Androstenedione 1.34, SHBG 36 nM / L, DHEA 25.6 ng / ml (vn. 2.5-15.2), DHT 1750 pg / ml (vn 250- 990).

The overall clinical picture may be part of the 5-alpha reductase inhibitor syndrome, in this case contained in the treatments performed. To date it is not possible to establish the specific cause of these symptoms which appears to be due to the reduction of neurosteroids. At the moment there are no specific treatments for this type of symptomatology. Total testosterone re-evaluation could be indicated in about 3 months.

Sincerely
Daniele Santi

Among the 36 cases he have, I am a severe case.

Good news, he acknowledges that there are a lot of antiandrogenic substances out there that give the same problem, such as saw palmetto and other substances vegetable including mine. He is personally studying the Syndrome with Cosimo Melcangi. The thing that amazed me is that it claims that the AR receptor is not directly involved with the Syndrome. He hasn’t added anything else.

I will see the doctor again after 3 months.


#2

Thanks for sharing


#3

Well done @Damon. By getting this diagnosis you have helped both your own and our shared cause.

Keep fighting.


#4

Thankfully he is not the only one investigating the issue. I am hopeful he’ll reappraise this in the light of future results. I notice your clinical profile does not note a key complaint of rapid and significant penile atrophy and find this curious. This is why the survey is so important for cases of every different phenotypical presentation. Still, it’s good he’s at least now recognising this is happening through assorted antiandrogens and it’s great for you to have a putative diagnosis.


#5

Can you expand on “other Vegetable substances” did he mention any? Thanks


#6

Thank you for sharing